MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code High Blood Pressure/ Hypertension (1908)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of dyspnea was reported.The results of the investigation are inconclusive since the device remains implanted was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
Additional information was received for an event initially reported under related manufacturer report number: 2135147-2016-00100.According to the article "pulmonary arterial hypertension associated with congenital portosystemic shunts treated with transcatheter embolization and pulmonary vasodilators" (doi: 10.2169/internalmedicine.55.6557), a patient implanted with a 20mm amplatzer vascular plug ii (avpii) secondary to an intrapulmonary shunt reported dyspnea and was diagnosed with hepatopulmonary syndrome and portopulmonary hypertension caused by congenital portosystemic shunts.Approximately three months post-implant, the patient's symptoms worsened reportedly indicating that transcatheter embolization exacerbated her pulmonary arterial hypertension.The patient was placed on vasodilator therapy.Six months later, hypoxia remained and an improvement in symptoms was noted.Clinical site patient id: (b)(6).

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key8423284
Report Number2135147-2019-00072
Device Sequence Number19281635
Product Code KRD
UDI-Device Identifier00811806010434
UDI-Public00811806010434
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model Number9-AVP2-020
Device Lot Number4124215
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2019
Initial Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR